Jump to content

Never rains but it bl**dy pours


LindaH
 Share

Recommended Posts

Finished Chemo....about four weeks ago. Usually in my Chemo weeks, I've had a slight swelling in my legs and ankles, but it went in my rest week.


So when my right leg and ankle stayed a little bit swollen, I didn't think too much about it, I felt it would revert back to normal soon....four weeks later, still swollen with a slight pain in my calf.


Yesterday, I thought I'd better go and speak to a GP. Long story short, she sent me straight to my local hospital to the DVT clinic. No-way did I have DVT, it's just fluid, got to be....nope, went for a scan this morning and it's DVT...


I really do not know how much more I can take, I really don't.


Thing is, we'd book a 7 day trip to New York flying out on 5th October as it's my 60th birthday on the 6th October and I was spending my redundancy pay....I've had to cancel, the nurse at the clinic cannot be 100% sure that I would be fit to fly. To say I am pi**ed off is an understatement. It's unbelievable, if you were to write a book about it, people would say I was exaggerating ....breast cancer, inoperable pancreatic cancer and the icing on the cake DVT.


I've been given injections to thin my blood which I need to administer myself everyday until my next scan next Tuesday - 24th.


The nurse said she sees a lot of cancer patients who have been through Chemo who have DVT. Has anyone any experience of this? Will I need to have these injections or Warfarin for the rest of my life?


Thanks for listening...from upset Linda x :-(

Link to comment
Share on other sites

Oh Linda what a blow! I bet you were really lokking forward to your trip :(


Ray's left leg swelled up a few weeks ago. It was huge and he found it difficult to move about on. Following a scan they told him he bi lateral DVT ie in BOTH legs, even though the right leg looked normal. It subsequently swelled up too and hes on daily clexane jabs which I initially gave him, but since hes had the syringe driver the district nurses come every day so they give him the injection now. Apparently, yes, quite common in cancer patients.


I really hope you can find something equally special to do on your 60th, you deserve a good time.


Julia x

Link to comment
Share on other sites

Hi Linda, sorry about the DVT news and I along with many others have been affected by this. Mine was in my lung (pulmonary embolism), but the anti-thrombosis injections are controlling it. I have been on the jabs since 23 March and they are actually not too bad. I too was devestated when told of this development as my chemo was not going too well at the time and I was at a bit of a low point. However, it was picked up by a routine CT scan before it did me any real harm. I do hope it does not stop your trip as I know it means so much to you.


My Oncologist has stated that I will be on the injections until further notice, but as mentioned above it is not as bad as I initially feared. Warfarin is not a good medication as it has many side effects and interactions with other drugs whereas the jab (Clexane?) is easy to administer and does not need monitoring.


I hope things pick up for you very soon and really hope that the trip can still go ahead.


Steve

X

Link to comment
Share on other sites

Sorry Linda, I've just reread the post and realised you have already cancelled the trip. This illness is so unfair and continues to kick some people when already down. You have certainly had more than your fair share of kicks!



Steve

X

Link to comment
Share on other sites

Hi Linda


I am so sorry to hear about this and that you have had to cancel your trip - I can only imagine how frustrated and disappointed you feel. The diagnosis of DVT must have felt a realy kick when you are down.


I think you will find a few people will reply as Julia and Steve have done - DVT isn't uncommon and Jonathan also had one back in February and I was giving him daily clexane injections until v recently. They cleared up his clot pretty quickly and we've flown since (will be again soon). As he's been on them since Feb he has now been told he can stop them.


Hopefully you will be able to rebook something for your birthday and have a delayed celebration instead?


All the best


Cathy xx

Link to comment
Share on other sites

Hi Linda,

I was so disappointed to read of your latest kick in the teeth after the chat on Monday. You must be so disappointed. My daughter keeps telling me you only get things thrown at you in life that you can deal with, someone somewhere must think you are made of steel!!


Take care

Bee xx

Link to comment
Share on other sites

Thank you Julia, Steve, Cathy and Bee.


I am on injections called Dalteparin Sodium for this week and then I have another scan next Tuesday, so I suppose I will know better then how long I will need the injections for. They are very painful to administer....


We - hubby and I - are in the throws of booking Euro Disney going by Euro Star. We've been there before, but flew then and it was back in 2000, so I believe it has changed since then and well, we are both big kids at heart, so it will be fun.


Thanks again for all your good wishes and like you say Bee these thinks are thrown at us and we have to deal with it. Everything happens for a reason, but what the heck my reason is, well I haven't a clue.


Linda xx

Link to comment
Share on other sites

PCUK Nurse Jeni

Hi Linda,


Sorry to hear of all the latest developments, BUT, great to gear that you are skirting around it yet again by booking a trip to Eurodisney on Eurostar! That's amazing! Well done you guys. It would certainly not have been suitable to have a long haul flight with a dvt - no way, very dangerous even though you are on the treatment. Long haul flights in themselves can cause DVT's in folk who don't have cancer, so no way would you have been advised that you could go. But Eurostar is fine, as long as you keep mobile and drink plenty of fluids during the trip. I really hope you have a fantastic time, and yes, it has changed a lot - including a new Toy Story section! You will love it, and it is a nice time to go, as they will be getting ready for Christmas there too.


Take care Linda, and enjoy it!


Jeni.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.